Medically reviewed by Kovalenko Svetlana Olegovna, PharmD. Last updated on 1969-12-31
Attention! Information on this page is intended only for medical professionals! Information is collected in open sources and may contain significant errors! Be careful and double-check all the information on this page!
For extra relief of chesty cough and cold symptoms
Temporary relief of symptoms of cold and influenza. These symptoms include headache, aches and pain, blocked nose, productive cough and sore throat.
Caplet: Adults (≥12 years): Take 2 tablets every 4 hrs; do not take >8 tablets in 24 hrs. Do not use for >7 days without asking the doctor.
Children (6-11 years): Take 1 tablet every 4 hrs; do not take >4 tablets in 24 hrs. Do not use for >3 days without asking the doctor.
Patients with a previous history of hypersensitivity to acetaminophen, Phenylephrine (Theraflu forte) HCl, guaiphenesin or to any of the constituents of Panadol Cold & Cough. This product is also contraindicated in patients who are taking or have taken within the last two weeks, monoamine oxidase inhibitors.
Acetaminophen is metabolized (eliminated by conversion to other chemicals) by the liver. Therefore drugs that increase the action of liver enzymes that metabolize acetaminophen [for example, carbamazepine (Tegretol), isoniazid (INH, Nydrazid, Laniazid), rifampin (Rifamate, Rifadin, Rimactane)] reduce the levels of acetaminophen and may decrease the action of acetaminophen. Doses of acetaminophen greater than the recommended doses are toxic to the liver and may result in severe liver damage. The potential for acetaminophen to harm the liver is increased when it is combined with alcohol or drugs that also harm the liver.
Cholestyramine (Questran) reduces the effect of acetaminophen by decreasing its absorption into the body from the intestine. Therefore, acetaminophen should be administered 3 to 4 hours after cholestyramine or one hour before cholestyramine.
Acetaminophen doses greater than 2275 mg per day may increase the blood thinning effect of warfarin (Coumadin) by an unknown mechanism. Therefore, prolonged administration or large doses of acetaminophen should be avoided during warfarin therapy
Headache, dizziness, nervousness, difficulty in sleeping, increased BP, nausea & vomiting.
Each caplet contains acetaminophen 250 mg, guaiphenesin 100 mg, and Phenylephrine (Theraflu forte) HCl 5 mg, respectively.